Alert archive / Illinois / Tornado Warnings in 2010

Tornado Warning 7, NWS Quad Cities, IA

June 5, 2010Bureau County, Henry County, Putnam County, Illinois

NWS Quad Cities, IA issued this tornado warning at Jun 5, 2010, 7:29 PM CDT for Bureau County, Henry County, Putnam County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2010, 7:29 PM CDT (00:29 UTC)
Expired
Jun 5, 2010, 8:15 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Bureau County, IL, Henry County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:10 PM CDTTORNADO1 E Henry, ILFIRST TOUCHDOWN OF TORNADO AT EDGE OF SAWMILL LAKE.
Jun 5, 8:20 PM CDTTORNADO7 E Henry, ILRELAYED VIA LINCOLN NWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2295 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
4.8
Supercell composite
19.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WFUS53 KDVN 060029
TORDVN
ILC011-073-155-060115-
/O.NEW.KDVN.TO.W.0007.100606T0029Z-100606T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHEASTERN HENRY COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 815 PM CDT.

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR KEWANEE MUNICIPAL AIRPORT...OR NEAR KEWANEE...MOVING
  EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  KEWANEE AROUND 730 PM CDT...
  MILO AROUND 755 PM CDT...
  LONE TREE CORNERS AROUND 800 PM CDT...
  PUTNAM AND LAKE THUNDERBIRD AROUND 805 PM CDT...
  MAGNOLIA...MC NABB AND FLORID AROUND 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4110 8935 4115 8934 4114 8964 4123 8966
      4123 8986 4115 8988 4115 9007 4127 9005
      4125 8916 4111 8916
TIME...MOT...LOC 0029Z 275DEG 39KT 4118 8994

$$

ERVIN
4 follow-up statements
214 
WWUS53 KDVN 060042
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT SAT JUN 5 2010

ILC073-060052-
/O.CAN.KDVN.TO.W.0007.000000T0000Z-100606T0115Z/
HENRY IL-
742 PM CDT SAT JUN 5 2010

...THE TORNADO WARNING FOR SOUTHEASTERN HENRY COUNTY IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADOHAS MOVED 
OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.


A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4110 8935 4115 8934 4114 8964 4123 8966
      4123 8986 4126 8986 4125 8916 4111 8916
TIME...MOT...LOC 0042Z 269DEG 37KT 4118 8977

$$

ILC011-155-060115-
/O.CON.KDVN.TO.W.0007.000000T0000Z-100606T0115Z/
PUTNAM IL-BUREAU IL-
742 PM CDT SAT JUN 5 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHWESTERN BUREAU AND PUTNAM COUNTIES...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY 13 MILES
WEST OF MILO...OR 6 MILES SOUTHEAST OF KEWANEE...MOVING EAST AT 45
MPH.

THE TORNADO WILL BE NEAR...
  MILO AROUND 755 PM CDT...
  LONE TREE CORNERS AND LAKE THUNDERBIRD AROUND 805 PM CDT...
  PUTNAM AROUND 810 PM CDT...
  FLORID...MC NABB AND 8 MILES NORTHWEST OF MAGNOLIA AROUND 815 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABOUT HALF OF TORNADO DEATHS OCCUR IN MOBILE HOMES. IF YOU ARE IN ONE
NOW...MOVE IMMEDIATELY TO A MORE SUBSTANTIAL SHELTER SUCH AS A NEARBY
HOME.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4110 8935 4115 8934 4114 8964 4123 8966
      4123 8986 4126 8986 4125 8916 4111 8916
TIME...MOT...LOC 0042Z 269DEG 37KT 4118 8977

$$

ERVIN
810 
WWUS53 KDVN 060052
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT SAT JUN 5 2010

ILC011-155-060115-
/O.CON.KDVN.TO.W.0007.000000T0000Z-100606T0115Z/
PUTNAM IL-BUREAU IL-
752 PM CDT SAT JUN 5 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL BUREAU AND PUTNAM COUNTIES...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY 6 MILES
WEST OF MILO...OR 13 MILES EAST OF KEWANEE...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  LONE TREE CORNERS AROUND 800 PM CDT...
  LAKE THUNDERBIRD AROUND 805 PM CDT...
  PUTNAM AROUND 810 PM CDT...
  FLORID...MC NABB AND MAGNOLIA AROUND 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4110 8935 4115 8934 4114 8964 4123 8966
      4123 8978 4126 8967 4125 8916 4111 8916
TIME...MOT...LOC 0051Z 271DEG 36KT 4118 8963

$$

ERVIN
909 
WWUS53 KDVN 060059
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
759 PM CDT SAT JUN 5 2010

ILC011-155-060115-
/O.CON.KDVN.TO.W.0007.000000T0000Z-100606T0115Z/
PUTNAM IL-BUREAU IL-
759 PM CDT SAT JUN 5 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL BUREAU AND PUTNAM COUNTIES...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
MILO...OR 14 MILES NORTHWEST OF LACON...MOVING EAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  PUTNAM AROUND 805 PM CDT...
  FLORID AROUND 810 PM CDT...
  MC NABB AND MAGNOLIA AROUND 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4110 8935 4115 8934 4115 8964 4119 8965
      4124 8965 4125 8916 4111 8916
TIME...MOT...LOC 0059Z 274DEG 48KT 4116 8951

$$

ERVIN
636 
WWUS53 KDVN 060105
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CDT SAT JUN 5 2010

ILC011-155-060115-
/O.CON.KDVN.TO.W.0007.000000T0000Z-100606T0115Z/
PUTNAM IL-BUREAU IL-
805 PM CDT SAT JUN 5 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL BUREAU AND PUTNAM COUNTIES...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR LONE
TREE CORNERS...OR 9 MILES SOUTHWEST OF HENNEPIN...MOVING EAST AT 45
MPH.

THE TORNADO WILL BE NEAR...
  PUTNAM AROUND 810 PM CDT...
  FLORID...MC NABB AND MAGNOLIA AROUND 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4110 8935 4115 8934 4115 8964 4120 8961
      4124 8954 4125 8916 4111 8916
TIME...MOT...LOC 0105Z 271DEG 37KT 4116 8944

$$

ERVIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:59 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 5, 2:59 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT SAT JUN 5 2010

.DISCUSSION...
SHORT TERM...TONIGHT AND SUNDAY...CONVECTIVE/CLOUD DEBRIS HANGING ON
INTO THE AFTERNOON ACRS THE LOCAL CWA MAKING MODERATE RISK SOMEWHAT
QUESTIONABLE. SCTRD ELEVATED SHOWERS ACRS THE CENTRAL CWA ATTM ALSO
ADDING TO THE UNCERTAINTY. BUT NICE CLEARING AND HEATING HOLE TO
THE LEE OF NORTH CENTRAL TO SOUTHWESTERN IA WAVE COMPLEX...COMBINED
WITH INCREASING PRESSURE FALLS OVER SOUTH CENTRAL IA A FOCAL POINT TO
WATCH FOR SUPER-CELLULAR DEVELOPMENT AFTER 21Z. CAPES QUICKLY GROWING
TO OVER 3K J/KG IN THIS REGION. THIS ACTIVITY SPAWNING IN THIS AREA
OF 60+ KT 0-6KM BULK SHEAR WOULD PROPAGATE IN A SVR MODE/LARGE
HAIL...LOCALIZED DOWNBURST WINDS AND A FEW TORNADOES/ACRS THE DVN/S
MODERATE RISK AREA ALONG AND SOUTH OF THE I80 CORRIDOR THROUGH 02Z.
THE OTHER AREA TO WATCH IS SOUTHERN EDGE OF ELEVATED PRECIP COMPLEX
ALONG AND NORTH OF THE IA/MN BORDER...AND MORE LIKELY SECONDARY
CONVECTION BAND TAKING OFF IN TRIPLE-POINT TYPE SCENARIO CURRENTLY IN
NORTHWEST IA. IF THIS ACTIVITY CONTINUES TO DEVELOP/AND IT WILL/...IT
WOULD TAKE AIM AT THE NORTH HALF OF THE DVN CWA. THUS WILL CONTINUE
TO PAINT THE ENTIRE CWA AT RISK OF SVR. WIDESPREAD PW IN-FEED AND
AIRMASS ALREADY IN PLACE OF 1.8+ PLUS CONTINUES TO PROMOTE VERY HEAVY
RAINFALL RATES OF ORGANIZED CONVECTION OF 2+ INCHES AN HOUR. THE
SOUTHERN THIRD OF THE DVN CWA CAN/T TAKE ANYMORE AND WILL BE QUICK TO
FLASH FLOOD WARN THIS EVENING IF CONVECTION LINES UP TO IMPACT THEM.
OTHER AREAS ALSO SUSCEPTIBLE TO FLASH FLOODING BUT NOT AS WIDESPREAD
GROUND SATURATION. FLASH FLOOD WATCH EXPANDED FOR THE ENTIRE CWA AND
UNTIL 03Z THIS EVENING STILL IN PLAY. NEW RAPID REFRESH SUGGESTS THE
TWO UPSTREAM CONVECTIVE AREAS CONGEALING ACRS THE WESTERN CWA AFTER
23Z INTO MORE OF SUPER-CELLULAR TRANSITION INTO MULTI-CELLULAR MODE
WITH EMBEDDED SVR AND VERY HEAVY RAIN. THIS COMPLEX WOULD THEN FEED
EAST-SOUTHEAST ACRS THE SOUTHEAST HALF TO THIRD OF THE DVN CWA
THROUGH 04Z THIS EVENING AND EXIT...PRODUCING A SVR THREAT MODE MORE
IN THE LINE OF DAMAGING WINDS AS IT DOES. WILL GO LIKELY POPS WITH
HEAVY RAIN AND SVR WORDING ALMOST THE ENTIRE CWA FOR 00Z-04Z...BUT
THEN CUT BACK POPS TO ALMOST NIL AFTER 06Z WITH SHOWERS AND STORMS
EXPECTED TO BE CLEAR OF THE CWA BY THEN.

SUNDAY...NORTHWEST FLOW DISTURBANCE SHOULD COMBINE WITH VERTICAL
UNSTABLE PROFILES/COOL AIR ALOFT TO PRODUCE SCTRD SHOWERS AND
POSSIBLY A STORM ACRS THE NORTHEAST THIRD OF THE CWA MIDDAY AND INTO
THE AFTERNOON. EXPECT WIDESPREAD HIGHS FROM 75 TO 80 EVEN WITH
PARTIAL INSOLATION.    ..12..

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
.SUNDAY NIGHT THROUGH THURSDAY...A QUASI ZONAL FLOW WILL CONTINUE
THROUGH THE FIRST PART OF THE EXTENDED FORECAST PERIOD WITH A BROAD
FAIRLY FLAT UPPER LEVEL RIDGE BUILDING OVER THE UPPER MIDWEST ON
MONDAY. THE ECMWF HAS BEEN PERSISTENT IN DEVELOPING ANOTHER
SIGNIFICANT RAIN EVENT ACROSS THE REGION MONDAY NIGHT THROUGH
TUESDAY NIGHT AS IT ADVECTS THE NEXT 500 MB SHORT WAVE AND VORT MAX
ACROSS THE REGION. THE 12Z NAM80 ALSO SHOWS THIS FEATURE. ADDITIONAL
HEAVY RAIN MONDAY NIGHT THROUGH TUESDAY COULD BRING THE THREAT OF
FLASH FLOODING AND POSSIBLE RIVER FLOODING TO THE REGION ONCE AGAIN.
THURSDAY CURRENTLY LOOKS TO BE MAINLY DRY AS HIGH PRESSURE OVER THE
NORTHERN GREAT LAKES MAKES FOR A FAIR WEATHER DAY.

.FRIDAY AND SATURDAY...BY THE END OF NEXT WEEK THE ECMWF/NAM DIG A
STRONG UPPER LEVEL CLOSED LOW TO NEAR NEVADA AND BUILD A LARGE UPPER
LEVEL RIDGE/HEAT DOME ACROSS THE EASTERN HALF OF THE UNITED STATES.
THIS PATTERN CHANGE PLACES THE MISSISSIPPI VALLEY INTO A SOUTHWEST
FLOW ALOFT AND AT THE SURFACE...WHICH WILL ADVECT VERY WARM AND
HUMID AIR FROM THE GULF COAST INTO THE REGION AND INCREASE OUR
CHANCES AGAIN FOR SHOWERS AND THUNDERSTORMS.     ..KUHL..

&&

.AVIATION...
MVFR TO VFR LEVEL CU AND AC SCENARIO SHOULD DEGRADE TO INCOMING
STRONG TO SVR CONVECTION AT AL THE TERMINALS FROM 22Z ON THROUGH
02Z. THE BRL AND POSSIBLY THE MLI TERMINALS ARE MOST AT RISK OF LARGE
HAIL AND DAMAGING WINDS FROM EITHER STRONG STORMS DEVELOPING UPSTREAM
OR IN THE VCNTY. SOUTHWEST WINDS WILL BECOME VARIABLE FROM 00Z
THROUGH 03Z...BEFORE TRANSITION TO A NORTHERLY FETCH AFTER THE
CONVECTION EXITS AFTER 03Z-05Z THIS EVENING. EXPECT CIGS TO RAISE
TO VFR AFTER 04Z AS WELL. UNTIL THEN...A TURBULENT AVIATION
WINDOW IN LINE FOR ALL THE TERMINALS THIS EVENING.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BUREAU-
     CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
     MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR CLARK-
     SCOTLAND.

&&

12/KUHL
Hazardous weather outlook, Jun 5, 11:02 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL...UPDATED
1102 AM CDT SAT JUN 5 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-060945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1102 AM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED A MODERATE RISK OF SEVERE
THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 80 THIS AFTERNOON AND
EVENING...WITH A SLIGHT RISK TO THE NORTH.

PARAMETERS ARE COMING TOGETHER FOR SEVERE WEATHER THIS AFTERNOON
WITH POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND A FEW POSSIBLE
TORNADOES. IN ADDITION...HEAVY RAINFALL OF AT LEAST SEVERAL INCHES
IS EXPECTED WHERE STORMS MOVE OVER THE SAME AREA. THIS MAY CAUSE
FLASH FLOODING AND MAY CAUSE RIVER FLOODING IN SOME AREAS.

A WARM FRONT LIFTING NORTHWARD ACROSS THE REGION WILL TRIGGER
WIDESPREAD THUNDERSTORMS TODAY. LOW PRESSURE WILL MOVE OUT OF
COLORADO AND INTO THE REGION SENDING A COLD FRONT SWEEPING ACROSS
THE OUTLOOK AREA BY TONIGHT. A STRONG UPPER AIR DISTURBANCE AND
STRENGTHENING WINDS ALOFT WILL PROVIDE MODERATE TO STRONG DEEP
LAYER SHEAR...RESULTING IN THE DEVELOPMENT OF SUPERCELLS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD THUNDERSTORMS ARE EXPECTED MONDAY NIGHT THROUGH TUESDAY
NIGHT WITH ANOTHER MAJOR RAIN EVENT LIKELY. MORE THUNDERSTORMS ARE
ALSO POSSIBLE NEXT FRIDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

HAASE/KUHL

In the hours before

Special weather statement, Jun 5, 5:14 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT SAT JUN 5 2010

IAZ040>042-051>053-052315-
BENTON-BUCHANAN-DELAWARE-DUBUQUE-JONES-LINN-
514 PM CDT SAT JUN 5 2010

...RAPIDLY MOVING STRONG TO SEVERE THUNDERSTORMS...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR JESUP...ALL THE WAY WEST TO
NEAR AMES IOWA...MOVING EAST AT 55 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  INDEPENDENCE AROUND 525 PM CDT...
  WINTHROP AROUND 530 PM CDT...
  MASONVILLE AROUND 540 PM CDT...
  MANCHESTER AROUND 545 PM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...HEAVY RAIN...ARE
EXPECTED WITH THIS STORM. THESE STRONG STORMS MAY BECOME SEVERE AT
ANY TIME.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4267 9083 4206 9113 4207 9231 4229 9231
      4230 9207 4264 9208 4265 9091 4268 9089
TIME...MOT...LOC 2211Z 268DEG 49KT 4248 9211

ERVIN
Special weather statement, Jun 5, 6:40 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT SAT JUN 5 2010

IAZ041-042-051>054-063>066-076-077-ILZ001-060045-
BENTON-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JO
DAVIESS-JOHNSON-JONES-KEOKUK-LINN-WASHINGTON-
640 PM CDT SAT JUN 5 2010

...STRONG THUNDERSTORMS DEVELOPING...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN A LINE FROM NEAR DUBUQUE...TO WILLIAMSBURG.
THIS LINE IS MOVING EAST TO SOUTHEAST...AROUND 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...HEAVY
RAIN...ARE EXPECTED WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4151 9242 4151 9231 4197 9231 4261 9073
      4260 9067 4251 9062 4251 9019 4247 8992
      4115 9236 4116 9242
TIME...MOT...LOC 2338Z 285DEG 29KT 4225 9133

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:34 PM CDTTornado WarningDVNBureau, Putnam41 min
Jun 5, 8:07 PM CDTTornado WarningDVNPutnam38 min
Jun 5, 8:45 PM CDTFlash Flood WarningDVNMcDonough, Warren5 hr
Jun 6, 3:27 PM CDTSpecial Weather StatementDVNStephenson78 min

Nearby

Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.